Alert archive / Mississippi / Tornado Warnings in 2026

Tornado Warning 22, NWS Jackson, MS

March 11, 2026Forrest County, Jones County, Mississippi

NWS Jackson, MS issued this tornado warning at Mar 11, 2026, 9:37 PM CDT for Forrest County, Jones County, Mississippi. It was in force for 28 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 11, 2026, 9:37 PM CDT (02:37 UTC)
Expired
Mar 11, 2026, 10:05 PM CDT
In force
28 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Forrest County, MS, Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 119 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 9:37 PM CDTTSTM WND DMGEastabuchie, MSSeveral trees were snapped or uprooted in Eastabuchie, and a few outbuildings had roof damage. Peak winds were estimated to be 85 mph.
Mar 11, 9:38 PM CDTTSTM WND DMG1 Ne Hattiesburg, MSMultiple trees and power lines downed across northern Forrest Co in the Hattiesburg, Petal, Macedonia, and Sunrise areas.
Mar 11, 9:38 PM CDTTSTM WND DMG1 Ne Hattiesburg, MSMultiple trees and power lines downed across northern Forrest Co in the Hattiesburg, Petal, Macedonia, and Sunrise areas.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 6:56 PM CDTTornado WatchSPC7 hr

The text

As transmitted.

556 
WFUS54 KJAN 120237
TORJAN
MSC035-067-120345-
/O.NEW.KJAN.TO.W.0022.260312T0237Z-260312T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
937 PM CDT Wed Mar 11 2026

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Northeastern Forrest County in southeastern Mississippi...
  Eastern Jones County in southeastern Mississippi...

* Until 1045 PM CDT.

* At 937 PM CDT, severe thunderstorms capable of producing a tornado
  were located along a line extending from Sandersville to near
  Hattiesburg, moving east at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* These dangerous storms will be near...
  Hattiesburg, Petal, Mill Creek, Tuckers Crossing, and Macedonia 
  around 945 PM CDT.
  Ovett around 950 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3132 8935 3182 8909 3183 8894 3143 8894
      3143 8914 3135 8915 3126 8935
TIME...MOT...LOC 0237Z 259DEG 27KT 3181 8903 3129 8932 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

19
2 follow-up statements
243 
WWUS54 KJAN 120250
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
950 PM CDT Wed Mar 11 2026

MSC035-067-120345-
/O.CON.KJAN.TO.W.0022.000000T0000Z-260312T0345Z/
Forrest MS-Jones MS-
950 PM CDT Wed Mar 11 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
NORTHEASTERN FORREST AND EASTERN JONES COUNTIES...

At 950 PM CDT, severe thunderstorms capable of producing tornadoes
were located along a line extending from 6 miles south of Stafford
Springs to near Sunrise, moving east at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These dangerous storms will be near...
  Ovett around 955 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3183 8894 3143 8894 3143 8914 3135 8915
      3126 8935
TIME...MOT...LOC 0250Z 261DEG 33KT 3182 8890 3131 8915 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

19
508 
WWUS54 KJAN 120305
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1005 PM CDT Wed Mar 11 2026

MSC035-067-120315-
/O.CAN.KJAN.TO.W.0022.000000T0000Z-260312T0345Z/
Forrest MS-Jones MS-
1005 PM CDT Wed Mar 11 2026

...THE TORNADO WARNING FOR NORTHEASTERN FORREST AND EASTERN JONES
COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 200 AM CDT for southeastern
and east central Mississippi.

&&

LAT...LON 3183 8894 3143 8894 3143 8914 3135 8915
      3126 8935
TIME...MOT...LOC 0304Z 259DEG 27KT 3184 8877 3133 8902 

$$

19

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 11, 6:46 PM CDT, 2 hours 51 minutes earlier. Its key messages:

  • Severe storms capable of damaging wind gusts, tornadoes, and hail, along with a few locally heavy downpours, are possible into this evening.
  • Wind behind the cold front will be strong and gusty later tonight into early Thursday.
  • A stronger cold front is expected late Sunday into Monday, and a freeze is likely in some areas.
Area forecast discussion, Mar 11, 6:46 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
646 PM CDT Wed Mar 11 2026

...New AVIATION...

.KEY MESSAGES...

  - Severe storms capable of damaging wind gusts, tornadoes, and
    hail, along with a few locally heavy downpours, are possible
    into this evening.

  - Wind behind the cold front will be strong and gusty later
    tonight into early Thursday.

  - A stronger cold front is expected late Sunday into Monday, and
    a freeze is likely in some areas.

&&

.DISCUSSION...
Issued at 400 PM CDT Wed Mar 11 2026

Update for today: Generally speaking, the scenario is playing out
as expected with the continental northern stream cold front
pushing slowly southeast through the ArkLaMiss Delta region while
the southern stream shortwave trough crosses the Southern Plains
and helps develop a low along the frontal boundary. The airmass
has destabilized with strong daytime heating aided by capping
aloft, but mid level subsidence/mixing are also limiting the
potential for isolated severe storms in the warm sector. Also, low
level shear vectors are oriented mostly parallel along the front
where convection has been most prevalent today, and unimpressive
low level flow ahead of the low is not enhancing the severe threat
ahead of developing convective system crossing the Sabine River.
With all of that said, if there is to be severe weather going into
this evening, it will most likely be associated with more N-S
oriented linear convection associated with the mesolow tracking
across southern portions of the forecast area. Overall, messaging
is trending down with time and becoming more suppressed to
southern portions of the area. /EC/

Aside from the severe threat, average rainfall amounts around 1-2
inches are anticipated, but we could see locally higher amounts
in a couple of corridors: one from north LA through the ArkLaMiss
Delta area as the line of storms is initially slower while it
reorganizes earlier in the day and another from south MS through
east MS where there is potential for convective development ahead
of the line and mergers between this convection and the line.
Localized flash flooding will be possible, particularly in these
areas. Additionally, a period of gusty wind is expected in the
wake of the storms late this evening through early tomorrow
morning. Strongest gusts are expected in the flatter Delta areas,
where there could be scattered impacts, especially in areas with
weakened trees.

Thursday through the weekend: Behind the front, a brief intrusion
of cooler, more seasonable air will arrive by Thursday. A few
areas may dip into the upper 30s Friday morning. However, this
will be short lived as the surface ridge quickly shifts east of
our area and southerly low level vectors return by Friday. High
temps will return to the upper 70s and 80s this weekend.

Sunday into Monday: A deepening upper trough will bring another,
stronger cold front through the area late Sunday into Monday.
Showers will be possible ahead of the front, with a few storms
possible given steep mid level lapse rates. For now, meager low
level lapse rates appear likely to mitigate any severe threat.
Behind this front, a big cool down is in the offing. /DL/

Monday through Tue night: Long term guidance has gradually come
into agreement in showing that a freeze is likely for at least
north central to northeast portions of the forecast area. As we
get closer in time, confidence should increase for sub-freezing
low temperatures for much of the area given H850 temperatures
forecast to be ~ -6 deg C and with surface high pressure building
over the area. A caveat will be the degree of high level
cloudiness that could limit overnight cooling some. For now will
continue to hold off on messaging of what could be a significant
ag-related concern. /EC/

&&

.AVIATION...
(00Z TAFS)
Issued at 646 PM CDT Wed Mar 11 2026

As of 2346Z, southerly gusty winds have now shifted to the north.
Northerly gusty winds will continue to develop across the CWA
through this evening with gusts around 25 kts. Current radar scans
show a line of thunderstorms associated with the trough/cold
front moving in from the northwest towards the southeast through
06Z Thursday leading to multiple TAF sites seeing MVFR ceilings.
The line of thunderstorms should clear the area by 09Z. MVFR
ceilings will prevail across the entire forecast area through 12Z
Thursday. Ceilings will begin to improve to VFR status by 13Z
Thursday. /CR/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       44  61  38  71 / 100   0   0   0
Meridian      44  61  38  71 / 100  10   0   0
Vicksburg     43  60  38  71 / 100   0   0   0
Hattiesburg   51  66  39  75 / 100  10   0   0
Natchez       44  62  39  72 / 100   0   0   0
Greenville    41  57  40  68 / 100   0   0   0
Greenwood     41  61  40  70 / 100   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

DL/EC/CR

In the hours before

Local storm report, Mar 11, 8:02 PM CDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
802 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     Tstm Wnd Dmg     2 NE Auburn             31.38N 90.59W
03/11/2026                   Lincoln            MS   Emergency Mngr

            Couple trees and power lines down in the SW
            part of the county.

&&

CE
Local storm report, Mar 11, 8:06 PM CDT, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
806 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     Tstm Wnd Dmg     3 S Meadville           31.43N 90.90W
03/11/2026                   Franklin           MS   Emergency Mngr

            Tree down across Meadville-Gloster Rd.

&&

CE
Local storm report, Mar 11, 9:21 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
921 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     Tstm Wnd Dmg     1 ESE Natchez           31.54N 91.36W
03/11/2026                   Adams              MS   Emergency Mngr

            Report of downed powerline and downed tree
            on Liberty Rd near Natchez.

&&

KP
Local storm report, Mar 11, 9:26 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
926 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     Tstm Wnd Dmg     Bellevue                31.32N 89.47W
03/11/2026                   Lamar              MS   Amateur Radio

            Multiple trees down around hwy 589 & hwy 98.

&&

CE
Local storm report, Mar 11, 9:34 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
934 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     Tstm Wnd Dmg     2 NE Garden City        31.39N 91.10W
03/11/2026                   Franklin           MS   Law Enforcement

            Law enforcement reported multiple trees and
            powerlines down in across southwest portions
            of Franklin MS.

&&

CR
Local storm report, Mar 11, 9:35 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
935 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     Tstm Wnd Gst     2 SSE Shelton           31.47N 89.34W
03/11/2026  M51 MPH          Jones              MS   AWOS

            Measured at Hattiesburg Laurel Regional
            Airport (KPIB).

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 7:17 PM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln, Simpson58 min
Mar 11, 7:53 PM CDTTornado WarningJANLawrence, Lincoln39 min
Mar 11, 8:13 PM CDTSevere Thunderstorm Warning Considerable damage threatJANCovington, Jefferson Davis, Lamar, Lawrence, Lincoln, Marion77 min
Mar 11, 8:20 PM CDTTornado WarningJANJefferson Davis, Lawrence, Marion55 min
Mar 11, 8:41 PM CDTTornado WarningJANMarion51 min
Mar 11, 8:47 PM CDTTornado WarningJANCovington, Forrest, Jones, Lamar58 min
Mar 11, 9:29 PM CDTSevere Thunderstorm WarningJANForrest, Lamar61 min
Mar 11, 10:09 PM CDTSevere Thunderstorm WarningJANClarke27 min
Mar 12, 9:13 AM CDTRiver Flood WarningJANAttala, Holmes48 hr

Nearby

Tornado Warnings in Mississippi, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.